Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 5, 2007, 5:35 PM CDT for Ozaukee County, Wisconsin. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 5:35 PM CDT (22:35 UTC)
- Expired
- Jul 5, 2007, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Ozaukee County, WI
The radar
The Milwaukee radar (KMKX), 81 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:41 PM CDT | HAIL 0.5 | W Belgium, WI | A FEW STONES MEASURED 5/8 INCH OR 0.625 INCH ACROSS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 052235 SVRMKX WIC089-052300- /O.NEW.KMKX.SV.W.0037.070705T2235Z-070705T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 535 PM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 600 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELGIUM...OR ABOUT 10 MILES NORTH OF SAUKVILLE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELGIUM BY 540 PM CDT... PORT WASHINGTON BY 555 PM CDT... LAT...LON 4355 8779 4354 8800 4335 8788 4343 8779 $$ CRAVEN
2 follow-up statements
000 WWUS53 KMKX 052242 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 542 PM CDT THU JUL 5 2007 WIC089-052300- /O.CON.KMKX.SV.W.0037.000000T0000Z-070705T2300Z/ OZAUKEE- 542 PM CDT THU JUL 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHEASTERN OZAUKEE COUNTY... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELGIUM...OR ABOUT 7 MILES NORTH OF PORT WASHINGTON... MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF PORT WASHINGTON BY 550 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4355 8779 4354 8800 4335 8788 4343 8779 $$ REM
000 WWUS53 KMKX 052257 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 556 PM CDT THU JUL 5 2007 WIC089-052306- /O.EXP.KMKX.SV.W.0037.000000T0000Z-070705T2300Z/ OZAUKEE- 556 PM CDT THU JUL 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OZAUKEE COUNTY EXPIRES AT 600 PM CDT... THE STORM IS MOVING OFFSHORE JUST NORTHEAST OF PORT WASHINGTON. PEA SIZED HAIL WAS REPORTED IN BELGIUM EARLIER WHEN THE STORM MOVED THROUGH. LARGER HAIL LIKELY FELL BETWEEN PORT WASHINGTON AND BELGIUM WITHIN THE PAST 30 MINUTES. LAT...LON 4355 8779 4354 8800 4335 8788 4343 8779 $$ CRAVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:58 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 5, 2:58 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 258 PM CDT THU JUL 5 2007 .DISCUSSION...FORECAST FOCUS ON VERY WARM WEEKEND TEMPERATURES AND VARIETY OF RAIN CHANCES. .SHORT TERM...EXPECTING WIDELY SCATTERED CONVECTIVE DEVELOPMENT TO COME TO AN END SHORTLY AFTER SUNSET WITH MOST INTENSE ACTIVITY NORTH OF INTERSTATE 94. CRAS LOOP AGREES WITH BLOOMING OF BULK OF CONVECTION OVER NORTH PORTIONS OF CWA AS WELL AS CLOUD DISSIPATION BY 06Z. MSAS LIFTED INDICES SHOWING SOME STABILIZING OF AIRMASS OVER THE SOUTHERN PORTION OF CWA DURING AFTERNOON HOURS AS DEW POINTS MIX OUT. MEANWHILE...BETTER CONCENTRATION OF SHORT WAVE ENERGY AT 500 MILLIBARS FOCUSED OVER NORTHEAST AND EAST CENTRAL WISCONSIN ALONG WITH DECENT COLD AIR TROUGH. .LONG TERM...WEATHER NIL AS PROGS AGREE ON HIGH PRESSURE SLIDING ACROSS CWA WITH TIME. IDEAL SET UP EVOLVING FOR A SURGE OF VERY WARM TO HOT AIR ACROSS SOUTHERN WISCONSIN THIS WEEKEND. 850 MILLIBAR WINDS PROGGED TO TURN TO SOUTHWEST WITH DECENT GRADIENT ESTABLISHED BY SATURDAY. 850 MILLIBAR TEMPERATURES PROGS BETWEEN 19C AND 22C SATURDAY AND 22C TO 24C SUNDAY. SURFACE DEW POINTS PROGGED TO BE IN MID TO UPPER 60S. BUT WITH GOOD MIXING OF DRY AIR RESIDING IN LOW LEVEL OF ATMOSPHERE...EXPECT AFTERNOON HUMIDITIES TO BE LOWER THAN CURRENTLY PROGGED. ANOTHER CONCERN ON SUNDAY WOULD BE CLOUDS FROM ANY CONVECTION IN THE NORTH TO REDUCE AMOUNT OF SUNSHINE. NEVERTHELESS OVERALL PATTERN ALLOWS ON THE STAY CLOSE TO TEMPERATURE GUIDANCE FOR THE WEEKEND AND MAKE ADJUSTMENTS IN LATER FORECASTS. .LONG LONG TERM...SOME UNCERTAINTY IN LONG RANGE HANDLING OF TIMING OF SERIES OF WEATHER SYSTEMS LEADS TO BROAD BRUSH RAIN CHANCES MONDAY THROUGH WEDNESDAY. BUT HAVE THERE WILL BE A TREND TOWARD COOLER TEMPERATURES AS FRONTAL SYSTEM EXPECTED TO ALLOW A PERIOD OF EASTERLY WINDS INTO MID WEEK. && .AVIATION...VFR CONDS WL CONT THRU 00Z SAT. XPCT SCT CIGS 050-070 FM 21-06Z. SCT-ISOLD TSRA WITH VSBYS 3-5SM THRU 06Z THIS EVNG DUE TO COLD UNSTBL AMS IN MID AND HIGH LVLS ALNG WITH UPR LVL ENERGY. AFT 06Z...LK FOR VFR CIGS AND VSBYS WITH NO WX. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/35
Hazardous weather outlook, Jul 5, 11:57 AM CDT, 5 hours 38 minutes before
3HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1157 AM CDT THU JUL 5 2007 WIZ046-047-051-052-056>060-062>072-061015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1157 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED...THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY IN AREAS EAST OF A LINE FROM NEAR GREEN LAKE...TO NEAR RACINE. SOME OF THE STORMS MAY BE SEVERE. THE PRIMARY THREAT WOULD SEVERE WINDS ...AND MARGINALLY SEVERE HAIL UP TO 3/4 OF AN INCH DUE TO A COLD POOL OF AIR IN THE MID LEVELS OF THE ATMOSPHERE AND AN UPPER AIR DISTURBANCE MOVING ACROSS THE GREAT LAKES REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A BRIEF PERIOD OF HOT WEATHER IS EXPECTED SATURDAY AND ESPECIALLY SUNDAY WHEN TEMPERATURES RISE INTO THE 90S. SCATTERED THUNDERSTORMS ARE THEN FORECAST FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ643>646-665-061015- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1157 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE. THE PRIMARY THREAT WOULD SEVERE WINDS ...AND MARGINALLY SEVERE HAIL UP TO 3/4 OF AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE FORECAST FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:57 PM CDT | Special Marine Warning | MKX | 63 min | |
| Jul 5, 6:02 PM CDT | Special Marine Warning | MKX | 58 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.